Open Access
June, 1956 A Vector Form of the Wald-Wolfowitz-Hoeffding Theorem
D. A. S. Fraser
Ann. Math. Statist. 27(2): 540-543 (June, 1956). DOI: 10.1214/aoms/1177728279


Hotelling and Pabst [1] showed that the rank correlation coefficient had a limiting normal distribution under the equally likely permutations of the hypothesis of independence. Wald and Wolfowitz [2] developed a general theorem of this type, and Noether [3] and Hoeffding [4] have relaxed the conditions used therein. In this paper a vector form of the theorem is proved along the lines used in an example by Wald and Wolfowitz [1] but taking account of the singular cases in which the correlations approach one.


Download Citation

D. A. S. Fraser. "A Vector Form of the Wald-Wolfowitz-Hoeffding Theorem." Ann. Math. Statist. 27 (2) 540 - 543, June, 1956.


Published: June, 1956
First available in Project Euclid: 28 April 2007

zbMATH: 0070.36402
MathSciNet: MR78597
Digital Object Identifier: 10.1214/aoms/1177728279

Rights: Copyright © 1956 Institute of Mathematical Statistics

Vol.27 • No. 2 • June, 1956
Back to Top